Alert archive / California / High Wind Warnings in 2022
High Wind Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Mar 19, 2022, 12:54 PM PDT for 5 counties in California. It took effect at Mar 20, 2022, 9:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 12:54 PM PDT (19:54 UTC)
- In effect from
- Mar 20, 2022, 9:00 AM PDT
- Expired
- Mar 20, 2022, 6:43 PM PDT
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Madera County, CA, Mariposa County, CA, Tulare County, CA, Tuolumne County, CA
The radar
The San Joaquin Valley radar (KHNX), 94 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029 WWUS76 KHNX 191954 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1254 PM PDT Sat Mar 19 2022 CAZ323-326-328-200400- /O.UPG.KHNX.HW.A.0003.220320T1600Z-220321T0500Z/ /O.NEW.KHNX.HW.W.0003.220320T1600Z-220321T0500Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kings Canyon NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, and Cedar Grove 1254 PM PDT Sat Mar 19 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 10 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...The higher elevations of the Mariposa, Madera, and Fresno County portions of the Sierra Nevada. * WHEN...From 9 AM to 10 PM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ330-200400- /O.NEW.KHNX.HW.W.0003.220320T1600Z-220321T0500Z/ Sequoia NP- Including the cities of Giant Forest and Lodgepole 1254 PM PDT Sat Mar 19 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 10 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Higher elevations of Sequoia NP. * WHEN...From 9 AM to 10 PM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ338-200400- /O.CON.KHNX.WI.Y.0012.220320T0000Z-220320T1900Z/ Mojave Desert Slopes- Including the city of Mojave 1254 PM PDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PDT SUNDAY... * WHAT...Sustained west winds 25 to 35 mph, with gusts around 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid from 5 PM PDT this afternoon until 12 PM PDT Sunday afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs may be blown down. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 178 through and below Walker Pass and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
4 follow-up statements
470 WWUS76 KHNX 200333 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 833 PM PDT Sat Mar 19 2022 CAZ323-326-328-330-201200- /O.CON.KHNX.HW.W.0003.220320T1600Z-220321T0500Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kings Canyon NP-Sequoia NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Cedar Grove, Giant Forest, and Lodgepole 833 PM PDT Sat Mar 19 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...The higher elevations of the Mariposa, Madera, and Fresno County portions of the Sierra Nevada. * WHEN...From 9 AM to 10 PM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ338-201200- /O.CON.KHNX.WI.Y.0012.000000T0000Z-220320T1900Z/ Mojave Desert Slopes- Including the city of Mojave 833 PM PDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY... * WHAT...Sustained west winds 25 to 35 mph, with gusts around 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid until 12 PM PDT Sunday afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs may be blown down. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 178 through and below Walker Pass and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
812 WWUS76 KHNX 201146 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 446 AM PDT Sun Mar 20 2022 CAZ323-326-328-330-201945- /O.CON.KHNX.HW.W.0003.220320T1600Z-220321T0500Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kings Canyon NP-Sequoia NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Cedar Grove, Giant Forest, and Lodgepole 446 AM PDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WHAT...Northerly winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...The higher elevations of the Sierra Nevada from Yosemite NP to Sequoia NP. * WHEN...From 9 AM to 10 PM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ338-201900- /O.CON.KHNX.WI.Y.0012.000000T0000Z-220320T1900Z/ Mojave Desert Slopes- Including the city of Mojave 446 AM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Sustained westerly winds 25 to 35 mph, with gusts around 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid until 12 PM PDT Sunday afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs may be blown down. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 178 through and below Walker Pass and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCH
517 WWUS76 KHNX 201901 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1201 PM PDT Sun Mar 20 2022 CAZ338-202015- /O.EXP.KHNX.WI.Y.0012.000000T0000Z-220320T1900Z/ Mojave Desert Slopes- Including the city of Mojave 1201 PM PDT Sun Mar 20 2022 ...WIND ADVISORY HAS EXPIRED... $$ CAZ323-326-328-330-210500- /O.CON.KHNX.HW.W.0003.000000T0000Z-220321T0500Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kings Canyon NP-Sequoia NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Cedar Grove, Giant Forest, and Lodgepole 1201 PM PDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northerly winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...Kings Canyon NP, Yosemite NP outside of the valley, Sequoia NP and Upper San Joaquin River. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
950 WWUS76 KHNX 210143 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 643 PM PDT Sun Mar 20 2022 CAZ323-326-328-330-210245- /O.CAN.KHNX.HW.W.0003.000000T0000Z-220321T0500Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kings Canyon NP-Sequoia NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Cedar Grove, Giant Forest, and Lodgepole 643 PM PDT Sun Mar 20 2022 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning has been cancelled and is no longer in effect, as winds have diminished in these areas. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Mar 19, 1:16 AM PDT, 11 hours 38 minutes earlier.
Area forecast discussion, Mar 19, 1:16 AM PDT, 11 hours 38 minutes before
Area Forecast Discussion National Weather Service Hanford CA 116 AM PDT Sat Mar 19 2022 .SYNOPSIS... Precipitation associated with a low pressure system will overspread Central California late this morning through this afternoon. Precipitation will persist tonight, before dissipating early Sunday morning. A warming trend is expected Monday and Tuesday. Near record warmth is likely Wednesday afternoon and Thursday afternoon. && .DISCUSSION... An Eastern Pacific trough of low pressure will approach the west coast of the United States this morning, prior to making landfall this afternoon. Precipitation ahead of this trough of low pressure will overspread Central California late this morning and this afternoon. The trough of low pressure will move east of the Golden State early Sunday morning, which will bring an end to precipitation chances. The snow level will start to around 7,000 feet today, before falling to about 5,000 feet tonight. In the Sierra Nevada, snow amounts of three to six inches are anticipated above 7,000 feet this afternoon into early Sunday morning. Snow amounts of one to three inches are likely from 6,000 feet to 7,000 feet this afternoon into early Sunday morning. Snow amounts of an inch or less are expected from 5,000 feet to 6,000 feet this afternoon into early Sunday morning. Rain amounts will be less than one tenth of an inch in the Coastal Range and western portion of the San Joaquin Valley this afternoon into early Sunday morning. Rain amounts will be one tenth of an inch to one quarter of an inch in the central and eastern portions of the San Joaquin Valley this afternoon into early Sunday morning. Rain amounts will be one quarter of an inch to one half of an inch in the Sierra Nevada foothills this afternoon into early Sunday morning. Strong, gusty west winds are expected in the Mojave Desert Slopes this afternoon through Sunday morning. A Wind Advisory is in effect for the Mojave Desert Slopes for this time frame. Damaging northeast wind gusts are possible in the higher elevations of the Mariposa, Madera, and Fresno County portions of the Sierra Nevada from late Sunday morning through Sunday evening. As a result, a High Wind Watch is in effect. An anticyclone will be centered near latitude 30 North, longitude 130 West Monday and Monday night. A ridge of high pressure will build northward across Northern California Tuesday. This ridge of high pressure will shift southward Tuesday night through Thursday. Zonal flow aloft is expected Friday. A warming trend is expected Monday and Tuesday. High temperatures Monday afternoon will be around five degrees warmer than Sunday afternoon. Maximum temperatures Tuesday afternoon will be about ten degrees warmer than Monday afternoon. High temperatures Wednesday afternoon and Thursday afternoon will be sixteen to eighteen degrees above normal for this time of year. Record warmth is expected in Fresno (86% probability), Madera (86% probability), and Merced (85% probability) Wednesday afternoon. Record warmth is likely in Hanford (73% probability) Wednesday afternoon. Record warmth is possible in Bakersfield (43% probability) Wednesday afternoon. Record warmth is expected in Merced (95% probability), Fresno (91% probability), and Madera (91% probability) Thursday afternoon. Record warmth is likely in Bakersfield (67% probability) and Hanford (60% probability) Thursday afternoon. && .AVIATION... A low pressure system will spread precipitation southward across central California, beginning 18z this morning. This will result in intermittent MVFR conditions, along with local IFR conditions and mountain obscurations in the Sierra Nevada. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low, medium, and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 9 PM PDT until 10 PM PDT Sunday for CAZ323-326-328. Wind Advisory from 5 PM this afternoon to noon PDT Sunday for CAZ338. && Public/Aviation/Fire Weather...BS PIO/DSS........................DCH weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:08 AM PDT | High Wind Watch | HNX | Fresno, Madera, Mariposa, Tulare, Tuolumne | 12 hr |
Nearby
High Wind Warnings in California, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.